Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 17, NWS Green Bay, WI

May 3, 2006Brown County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 3, 2006, 12:52 PM CDT for Brown County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2006, 12:52 PM CDT (17:52 UTC)
Expired
May 3, 2006, 1:16 PM CDT
In force
24 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Brown County, WI

The radar

The Green Bay radar (KGRB), 17 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 031752
SVRGRB
WIC009-031830-
/O.NEW.KGRB.SV.W.0017.060503T1752Z-060503T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1252 PM CDT WED MAY 3 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BROWN COUNTY IN NORTHEAST WISCONSIN

* UNTIL 130 PM CDT

* AT 1247 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ASKEATON TO
  14 MILES SOUTHWEST OF ASKEATON...OR ALONG A LINE EXTENDING FROM 9
  MILES EAST OF APPLETON TO 16 MILES SOUTHEAST OF APPLETON...AND
  MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SHIRLEY...MORRISON AND LARK BY 105 PM...
  BELLEVUE BY 110 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

LAT...LON 4439 8818 4425 8819 4425 8789 4448 8782

$$

KURIMSKI
2 follow-up statements
000 
WWUS53 KGRB 031806
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
106 PM CDT WED MAY 3 2006

WIC009-031830-
/O.CON.KGRB.SV.W.0017.000000T0000Z-060503T1830Z/
BROWN WI-
106 PM CDT WED MAY 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT 
FOR SOUTHERN BROWN COUNTY...

AT 104 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING  HAIL...AND DAMAGING WINDS.  THIS STORM WAS
LOCATED NEAR MORRISON...OR ABOUT 15 MILES SOUTH OF GREEN BAY...MOVING
NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LANGES CORNERS BY 115 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

LAT...LON 4439 8818 4425 8819 4425 8789 4448 8782

$$

KURIMSKI
000 
WWUS53 KGRB 031816
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
116 PM CDT WED MAY 3 2006

WIC009-031826-
/O.CAN.KGRB.SV.W.0017.000000T0000Z-060503T1830Z/
BROWN WI-
116 PM CDT WED MAY 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWN COUNTY IS 
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

GUSTY WINDS TO 40 MPH AND SMALL HAIL ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4439 8818 4425 8819 4425 8789 4448 8782

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:15 AM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 3, 9:15 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
915 AM CDT WED MAY 3 2006

.UPDATE...LOOKING AT TAMDAR SOUNDINGS AND VAD WIND PROFILE DATA HAVE
RAISED THE WIND SPEEDS TODAY TO THE WINDY CATEGORY AS WINDS 2K TO 3K FT
ABOVE THE SURFACE ARE 30 TO 35 KTS. TAMDAR SOUNDINGS ALSO SHOW A LOT OF
DRY AIR ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN WITH CONVECTIVE
TEMPERATURES IN THE MIDDLE 70S. THESE TEMPERATURES ARE PROBABLY NOT
ATTAINABLE BEFORE FROPA SO REMOVED PRECIP CHANCES FROM THESE ZONES.
AREAS ACROSS EAST CENTRAL WISCONSIN ARE MORE LIKELY TO ATTAIN THESE
TEMPERATURES BEFORE FROPA SO WILL LEAVE THE CHANCE IN ACROSS THESE
ZONES.

THE 4 AM DISCUSSION FOLLOWS BELOW.

.SHORT TERM...TODAY THROUGH THURSDAY...MAIN FCST CONCERNS ARE PRECIP
CHCS AND MARINE FOG TRENDS TODAY...THEN CLOUD TRENDS AND TEMPS
THEREAFTER.

MSAS ANALYSIS SHOWED A COLD FRONT SITUATED NEAR THE MN/WI BORDER. A
COUPLE AREAS OF PRECIP WERE NOTED ON THE RGNL RADAR LOOP...A SMALL
CLUSTER OF WEAKENING STORMS OVER WSTRN LK SUP/WSTRN U.P. ASSOC WITH
THE LFQ OF THE UPPER JET...AND A LARGER AREA OF STORMS OVER SW IA/N MO
ASSOC WITH A S/W TROF. ALTHOUGH LITTLE OR NO PRECIP WAS OCCURRING NEAR
THE FRONT IN WSTRN WI...SATL SHOWED INCREASING MID-LEVEL CLOUDS AND
RADAR INDICATED SOME WEAK ECHOES DEVELOPING OVER SE MN AND IA. GIVEN
THE PRESENCE OF SOME MARGINAL INSTABILITY AHEAD OF THE FRONT...WILL
MAINTAIN A SMALL CHC OF TSTMS OVER THE WHOLE CWA THIS MORNING...THEN A
SLIGHTLY BETTER CHC OVER THE SE 1/2 OF THE FA THIS AFTERNOON. THE FRONT
SHOULD BE EAST OF THE FORECAST AREA BY EVENING...SO WILL CONTINUE THE
GOING DRY FCST FOR TONIGHT INTO THURSDAY. AFTER A PARTLY CLOUDY EVG...
CLOUDS ASSOC WITH THE UPPER LOW AND CAA WILL WORK THEIR WAY INTO N WI
OVERNIGHT...THEN MAKE FURTHER PROGRESS INTO C/NE WI ON THURSDAY.

AREAS OF DENSE MARINE FOG DEVELOPED OVER LK MICH AND ALONG THE LKSHR
OVERNIGHT...WITH LOCAL VSBYS AOB 1/4SM NOTED. THERE HAS BEEN SOME RECENT
IMPROVEMENT IN VSBYS...SO A DENSE FOG ADVY DOES NOT APPEAR TO BE NEEDED.
WILL KEEP A MENTION OF SOME DENSE FOG IN THE FCST FOR THE LKSHR AREAS
THIS MORNING...AND MENTION PATCHY FOG LINGERING OVER LK MICH THROUGH THE
AFTERNOON. THE FOG WILL COME TO AN END AS DRIER AIR ADVECTS INTO THE RGN
THIS EVG.

EXPECT A WARM DAY TODAY...WITH MIXING THROUGH 800 MB SUPPORTING HIGHS
IN THE UPPER 60S TO MID 70S. CAA WILL RESULT IN TEMPS ABOUT 10 DEGREES
COOLER ON THURSDAY.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. THE LONG TERM PART OF THE
FORECAST IS DOMINATED MAINLY BY HIGH PRESSURE SO DRY WEATHER CAN BE
EXPECTED MOST OF THE TIME. HAVE LEFT A CHANCE OF SHOWERS IN THE NORTH
FOR FRIDAY IN ASSOCIATION WITH A BACKDOOR COLD FRONT. REMOVED POPS FROM
FRIDAY NIGHT DUE TO LACK OF MOISTURE AND QPF ON THE 00Z MODEL RUNS. NEXT
CHANCE OF ANY PCPN APPEARS TO BE MONDAY/MONDAY NIGHT WITH A SURFACE LOW
FORECAST TO MOVE ACROSS SOUTHERN CANADA...DRAGGING A COLD FRONT FROM THE
PLAINS INTO THE WESTERN GREAT LAKES REGION.

HAVE ONLY MADE SOME MINOR CHANGES TO TEMPERATURES...ADJUSTING THINGS IN
THE DIRECTION OF GFSX MOS AND HPC GUIDANCE.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KURIMSKI
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 3, 6:00 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT WED MAY 3 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
600 AM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. SEVERE WEATHER IS NOT
EXPECTED...BUT A FEW STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS
EAST OF A LINE FROM PEMBINE TO SHAWANO TO WAUTOMA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE ON MONDAY. BE SURE TO MONITOR LATER
FORECASTS...WHICH WILL BETTER BE ABLE TO DETERMINE IF THESE STORMS POSE
A RISK OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TODAY OR TONIGHT.

LMZ521-522-541>543-564-041100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
600 AM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

MARINE FOG...DENSE IN SOME AREAS...WILL REDUCE VISIBILITY FOR MARINERS
TODAY. THE FOG SHOULD LINGER INTO THE EARLY EVENING HOURS BEFORE
DISSIPATING.

THERE IS A CHANCE OF THUNDERSTORMS TODAY. SEVERE WEATHER IS NOT
EXPECTED...BUT A FEW STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE ON MONDAY. BE SURE TO MONITOR LATER
FORECASTS...WHICH WILL BETTER BE ABLE TO DETERMINE IF THESE STORMS POSE
A RISK OF SEVERE WEATHER.

KIECKBUSCH/MG
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 12:01 PM CDTMarine Weather StatementGRB89 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.